MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204983
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder instability arthroscopy, after the microraptor anchor was implanted, it broke.The implant was not strong enough to be inside and it pulled out from the bone.The anchor was taken out by creating a mini open incision.The procedure was completed with a s+n back up device.There was a delay greater that 30 minutes and no other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer provided image confirms the anchor has become broken.A review of the drawing found the raw material must comply with specifications.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11905744
Report Number1219602-2021-01261
Device Sequence Number16460289
Product Code MAI
UDI-Device Identifier00885556710302
UDI-Public00885556710302
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number72204983
Device Catalogue Number72204983
Device Lot Number2063027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/29/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;